Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 128, NWS St. Louis, MO

May 15, 2009Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at May 15, 2009, 10:35 PM CDT for Fayette County, Illinois. It took effect at May 16, 2009, 4:36 PM CDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
May 15, 2009, 10:35 PM CDT (03:35 UTC)
In effect from
May 16, 2009, 4:36 PM CDT
Expired
May 17, 2009, 8:39 PM CDT
In force
28 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 160335
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1035 PM CDT FRI MAY 15 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS PARTLY BASED ON HEAVY RAINFALL.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-170335-
/O.NEW.KLSX.FL.W.0128.090516T2217Z-090518T1600Z/
/VNDI2.1.ER.090516T2217Z.090517T0600Z.090517T1600Z.NO/
1035 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT VANDALIA.
* UNTIL THE WARNING IS CANCELLED.
* AT 9:30 PM FRIDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 18.5 FEET SUNDAY MORNING. 
  AND FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/16  05/17  05/18  05/19  05/20

KASKASKIA RIVER
  VANDALIA         18   16.33      16.8   18.4   15.6   14.0   12.7
4 follow-up statements
000 
WGUS83 KLSX 161646
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1146 AM CDT SAT MAY 16 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 

  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF 2 INCHES OF PRECIPITATION
RECEIVED ACROSS THE BASIN FRIDAY NIGHT...IN ADDITION TO HEAVY SPRING
RAINS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-171646-
/O.EXT.KLSX.FL.W.0128.090516T2136Z-090519T0800Z/
/VNDI2.1.ER.090516T2136Z.090517T0600Z.090518T0800Z.NO/
1146 AM CDT SAT MAY 16 2009

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* FROM THIS AFTERNOON TO LATE MONDAY NIGHT.
* AT 11:30 AM SATURDAY THE STAGE WAS 17.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 18.5 FEET BY AFTER MIDNIGHT TONIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/17  05/18  05/19  05/20  05/21

KASKASKIA RIVER
  VANDALIA         18   17.61      18.5   17.8   15.2   13.0   12.0
000 
WGUS83 KLSX 170330
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT SAT MAY 16 2009

..THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
 
  
       KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-180330-
/O.EXT.KLSX.FL.W.0128.000000T0000Z-090519T0730Z/
/VNDI2.1.ER.090517T0600Z.090517T1800Z.090518T0730Z.NO/
1030 PM CDT SAT MAY 16 2009

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY.
* AT 9:30 PM SATURDAY THE STAGE WAS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 18.5 FEET TOMORROW 
  AFTERNOON AND FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/17  05/18  05/19  05/20  05/21

KASKASKIA RIVER
  VANDALIA         18   17.95      18.3   17.7   15.3   13.3   12.1
000 
WGUS83 KLSX 171536
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 AM CDT SUN MAY 17 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF RAINFALL
ACROSS THE BASIN ON FRIDAY...WITH SOME LOCALLY HIGHER AMOUNTS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-181536-
/O.EXT.KLSX.FL.W.0128.000000T0000Z-090519T0000Z/
/VNDI2.1.ER.090518T0000Z.090518T0000Z.090518T0000Z.NO/
1036 AM CDT SUN MAY 17 2009

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY EVENING.
* AT  9:30 AM SUNDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/18  05/19  05/20  05/21  05/22

KASKASKIA RIVER
  VANDALIA         18   17.78      17.3   14.5   12.6   11.7   11.4
000 
WGUS83 KLSX 180139
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT SUN MAY 17 2009

..THE FLOOD WARNING IS CANCELLED FOR THE ...KASKASKIA RIVER... AT
VANDALIA AFFECTING FAYETTE COUNTY



PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS POINT.



SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-180209-
/O.CAN.KLSX.FL.W.0128.000000T0000Z-090519T0000Z/
/VNDI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 PM CDT SUN MAY 17 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT VANDALIA.
* AT 7:30 PM SUNDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 17.8 FEET
  AND WILL START A DOWNWARD TREND TOMORROW. 
  RIVER WILL FALL TO 14.6 FEET BY .
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   05/18  05/19  05/20  05/21  05/22

KASKASKIA RIVER
  VANDALIA         18   17.76      17.1   14.6   12.8   12.1   11.4

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 15, 6:43 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, May 15, 6:43 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
643 PM CDT FRI MAY 15 2009

.DISCUSSION...
/323 PM CDT FRI MAY 15 2009/
VERY ACTIVE NIGHT ON TAP WITH BOTH SEVERE WEATHER AND HEAVY
RAIN/FLOODING.  THE WARM FRONT IS CURRENTLY DRAPPED NEAR A LINE FROM
KTAZ TO KMBY TO NEAR KSTJ INTO SE NEBRAKSA.  DEW POINTS IN THE MID
60S TO NEAR 70 SOUTH OF THIS BOUNDARY AND SFC TEMPS IN THE 80S
HAVE CONTRIBUTED TO VERY UNSTABLE CONDITIONS WITH SBCAPES OF
3000+ J/KG. THIS BOUNDARY REINFORCED BY OUTFLOW FROM THE CURRENT
ELEVATED CONVECTION ACROSS IA...NE MO INTO NRN IL IS EXPECTED TO
BE THE MAIN FOCUS THROUGH AT LEAST MID EVENING AND THEN THE
ENCROACHING CDFNT WILL COME INTO PLAY. ELEVATED THUNDERSTORMS
ACROSS NORTHERN MO HAVE ALREADY BEEN PRODUCING HEAVY RAIN AND
EXPECT THIS TO CONTINUE INTO THE EVENING. MAIN ATTENTION HOWEVER
TURNS TO THE EVOLVING ELONGATED BOWING THUNDERSTORM COMPLEX IN NW
MO. THIS COMPLEX IS EXPECTED TO CONTINUE MOVING ESEWD ALONG THE
BOUNDARY/INSTABILITY GRADIENT...FEEDING ON THE VERY UNSTABLE AIR
AND FORCING ENHANCED VIA A BROAD 30-40 KT SWLY LLJ. DEEP LAYER
SHEAR OF 35+ KTS FROM ROUGHLY I-70 NWD CONTINUES TO FAVOR
ORGANIZED LINEAR/BOW ECHO STRUCTURES ALONG WITH HP THEMES. THE
ENVIRONMENT ALONG AND NORTH OF THIS BOUNDARY IS ALSO CHARACTERIZED
BY STRONG LOW LEVEL SHEAR/0-1 KM SRH AOA 300 M2/S2 SUPPORTIVE OF
ISOLATED TORNADOES IN ADDITION TO DAMAGING WINDS/HAIL...SPCLY IN CLOSE
PROXIMITY TO THE BOUNDARY AND MORE UNSTABLE AIR. LASTLY THE EAST-
WEST ORIENTATION OF THE CURRENT COMPLEX...CURRENT UPWIND
GROWTH IN ERN KS...AND FAVORABLE CONDITIONS FOR CONTINUED UPWIND
PROPAGATION ON THE WRN FLANK IS SUPPORTIVE OF ECHO TRAINING AND
ATTENDANT HVY RAIN WITH THE HIGH RAFL RATES. I EXPECT A LARGE
ELONGATED WEST-EAST BOWY COMPLEX TO EVOLVE THROUGH THE
EVENING...GRADUALLY SINKING SEWD AHEAD OF THE ENCROACHING COLD
FRONT. WITH THE ABOVE IN MIND I WILL BE EXPANDING THE FLASH FLOOD
WATCH SOUTH THROUGH THE I-70 CORIDOOR.

THE COLD FRONT WILL BE LOCATED ACROSS SE MO AND SRN IL AT 12Z SAT
WITH ANY REMAINING PCPN THREAT CONFINED TO THE AREA AHEAD OF IT
DURING THE MORNING HOURS.  OTHERWISE GUSTY NORTHERLY WIND WILL USHER
COOLER AND DRIER AIR INTO THE REGION AS A RATHER POTENT SFC HIGH
SETTLES INTO THE MIDDLE MS VLY.  THIS 1030+ MB SFC HIGH WILL
DOMINATE THROUGH EARLY MONDAY RESULTING IN DRY AND SOMEWHAT COOL
WEATHER FOR LATE MAY WITH TEMPS ON THE ORDER OF 10-15 DEGS BELOW
NORMAL.

A MODERATION WILL BEGIN ON MONDAY AS THE ELONGATED HIGH CONTINUES TO
SETTLE SOUTHEAST AND LOW LEVEL WINDS BECOME SLY ON THE BACK SIDE.
THE LARGE ELONGATED HIGH WILL ALSO IMPEDE THE RETURN OF QUALITY LOW
LEVEL MOISTURE WELL INTO NEXT WEEK.

GLASS

&&

.AVIATION...
/641 PM CDT FRI MAY 15 2009/
FOR THE 00Z TAFS...E-W BAND OF INTENSE CONVECTION LINED UP ALONG
I-70 MOVING EAST. THIS TRAINING WILL MAKE FOR SEVERAL HOURS OF
NEARLY CONTINUOUS THUNDER AT COU AND STL AREA TAFS WITH OCNL IFR
CIGS/VSBYS IN VRY HVY RAIN. THINK THAT AXIS OF MOST ACTIVE
CONVECTION SHOULD DROP S OF COU...STL...AND SUS IN THE 04-05Z TIME
FRAME...AND BEGAN TO TAPER OFF PCPN AFTER THAT TIME.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 3 AM CDT SATURDAY FOR BOONE-CALLAWAY-
     COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-MONITEAU-
     MONTGOMERY-OSAGE-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
     WARREN.

     FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR AUDRAIN-KNOX-
     LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.

IL...FLASH FLOOD WATCH UNTIL 3 AM CDT SATURDAY FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL-
     WASHINGTON IL.

     FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR ADAMS IL-
     BROWN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, May 15, 3:48 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT FRI MAY 15 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
348 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA TONIGHT. SOME OF
THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER
THREAT...HEAVY RAINFALL ACCOMPANYING THE THUNDERSTORMS WILL RESULT IN
A FLOODING THREAT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. A
FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE
REFER TO THE WATCH PRODUCT.

MODERATE TO MAJOR FLOODING CONTINUES AT SEVERAL POINTS ALONG THE
ILLINOIS RIVER AND THE MISSISSIPPI RIVER AT CHESTER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY MORNING ACROSS
PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE
ILLINOIS RIVER AND AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE
SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

In the hours before

Local storm report, May 15, 8:45 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             COLUMBIA                38.46N  90.23W
05/15/2009  E0.70 INCH       MONROE             IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0902053

GKS
Local storm report, May 15, 8:48 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             NEW HANDOVER            38.39N  90.23W
05/15/2009  E0.70 INCH       MONROE             IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0902054

GKS
Local storm report, May 15, 8:50 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
850 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             FREEBURG                38.43N  89.91W
05/15/2009  E0.25 INCH       ST. CLAIR          IL   LAW ENFORCEMENT

            ABOUT A QUARTER OF AN INCH DEEP OF PEA SIZE HAIL

&&

EVENT NUMBER LSX0902055

GKS
Special weather statement, May 15, 9:06 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT FRI MAY 15 2009

MOZ062-160245-
FRANKLIN MO-
906 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 945 PM
CDT...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GERALD...OR 10 MILES EAST OF OWENSVILLE...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ST. CLAIR...UNION...
WASHINGTON...BEAUFORT...PARKWAY...LESLIE...NOSER MILL...LYON AND
MOSELLE.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TES
Special weather statement, May 15, 9:29 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT FRI MAY 15 2009

ILZ079-MOZ073>075-084-085-160330-
IRON MO-MADISON MO-RANDOLPH IL-ST. FRANCOIS MO-STE. GENEVIEVE
MO-WASHINGTON MO-
929 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...STE.
GENEVIEVE...ST. FRANCOIS...IRON...NORTHERN MADISON AND SOUTHERN
RANDOLPH COUNTIES UNTIL 1030 PM CDT...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BLOOMSDALE TO BELLEVIEW...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BISMARCK...
FARMINGTON...STE. GENEVIEVE...IRONTON...CHESTER...FREDERICKTOWN...
PARK HILLS...BLOOMSDALE...BELLEVIEW...ROCKY RIDGE...IRON MOUNTAIN...
WEINGARTEN...PILOT KNOB...ARCADIA...ROSELLE...COFFMAN...KNOB LICK...
ST. MARY...BREMEN AND WOMAC.

CVKING
Local storm report, May 15, 9:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0954 PM     HAIL             DU BOIS                 38.22N  89.21W
05/15/2009  E0.25 INCH       WASHINGTON         IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0902056

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:47 PM CDTAreal Flood AdvisoryLSXJersey, Macoupin, Madison, Montgomery3 hr
May 15, 8:33 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair22 min
May 15, 8:58 PM CDTAreal Flood AdvisoryLSXBond, Clinton, Fayette, Marion, Monroe, Randolph and 2 more5 hr
May 15, 10:27 PM CDTRiver Flood WarningLSXSaint Clair9 days
May 15, 10:31 PM CDTAreal Flood WarningLSXAdams, Brown10 hr
May 15, 11:00 PM CDTAreal Flood WarningLSXBrown, Pike9 hr
May 16, 8:14 AM CDTAreal Flood WarningLSXBrown, Pike7 hr
May 16, 8:35 AM CDTAreal Flood WarningLSXAdams, Brown6 hr

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.